Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 136, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Apr 14, 2021, 4:40 PM CDT for Calcasieu Parish, Louisiana. It took effect at Apr 14, 2021, 7:00 PM CDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2021, 4:40 PM CDT (21:40 UTC)
- In effect from
- Apr 14, 2021, 7:00 PM CDT
- Expired
- Apr 15, 2021, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 21 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River at White Oak Park (CWOL1).
- Action stage
- 1.5 ft
- Minor stage
- 2 ft
- Moderate stage
- 4 ft
- Major stage
- 6 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
200
WGUS44 KLCH 142140
FLWLCH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
440 PM CDT Wed Apr 14 2021
...The National Weather Service in Lake Charles LA has issued a
Flood Warning for the following rivers in Louisiana...Texas...
Calcasieu River NEAR White Oak Park
Sabine River Near Deweyville
Additional information is available at www.weather.gov.
LAC011-019-TXC351-361-152145-
/O.NEW.KLCH.FL.W.0135.210414T2140Z-210416T1200Z/
/DWYT2.1.ER.210414T2015Z.210415T0000Z.210416T0000Z.NO/
440 PM CDT Wed Apr 14 2021
The National Weather Service in Lake Charles has issued a
* Flood Warning for
the Sabine River Near Deweyville.
* From this afternoon to Friday morning.
* At 3:45 PM CDT Wednesday the stage was 24.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 3:45 PM CDT Wednesday was 24.0 feet.
* Forecast...The river is expected to rise to a crest of 24.1 feet
this evening. It will then fall below flood stage tomorrow evening.
* Impact...At 24.0 feet, Minor lowland flooding will occur.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Sabine River
Deweyville 24.0 24.0 Wed 3 pm CDT 24.0 23.3 22.4
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
LAC019-150600-
/O.NEW.KLCH.FL.W.0136.210415T0000Z-210415T0600Z/
/CWOL1.1.ER.210415T0000Z.210415T0000Z.210415T0000Z.NO/
440 PM CDT Wed Apr 14 2021
The National Weather Service in Lake Charles has issued a
* Flood Warning for
the Calcasieu River NEAR White Oak Park.
* Until late tonight.
* At 3:35 PM CDT Wednesday the stage was 2.0 feet.
* Flood stage is 2.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a
maximum value of 2.0 feet this evening.
* Impact...At 2.0 feet, Minor flooding of Goos Ferry Road will occur.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Calcasieu River
White Oak Park 2.0 2.0 Wed 3 pm CDT 1.7 1.8 1.8
&&
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
3030 9329
$$
Denson1 follow-up statement
297
WGUS84 KLCH 150124
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
824 PM CDT Wed Apr 14 2021
...The Flood Warning is extended for the following rivers in
Louisiana...
Mermentau River Near Mermentau
...The Flood Warning is cancelled for the following rivers in
Louisiana...
Calcasieu River NEAR White Oak Park
...The Flood Warning continues for the following rivers in
Louisiana...Texas...
Bayou Nezpique Near Basile
Vermilion River At Lafayette, Surrey Street Gage
Bayou Vermilion Near Carencro
Sabine River Near Deweyville
Bayou Des Cannes Near Eunice
Atchafalaya River At Morgan City
Calcasieu River Near Salt Water Barrier
Calcasieu River Near Glenmora
Additional information is available at www.weather.gov.
LAC019-150230-
/O.CAN.KLCH.FL.W.0136.000000T0000Z-210415T0124Z/
/CWOL1.1.ER.210415T0000Z.210415T0000Z.210415T0000Z.NO/
824 PM CDT Wed Apr 14 2021
...The Flood Warning for the Calcasieu River NEAR White Oak Park has
been cancelled...
The Flood Warning is cancelled for
the Calcasieu River NEAR White Oak Park.
* At 7:50 PM CDT Wednesday the stage was 1.8 feet.
* Flood stage is 2.0 feet.
* Forecast...The river will oscillate below flood stage with a
maximum value of 1.9 feet early tomorrow afternoon.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Calcasieu River
White Oak Park 2.0 1.8 Wed 7 pm CDT 1.7 1.8 1.8
&&
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
3030 9329
$$
LAC011-019-TXC351-361-151800-
/O.EXT.KLCH.FL.W.0135.000000T0000Z-210415T1800Z/
/DWYT2.1.ER.210414T2015Z.210415T0000Z.210415T0600Z.NO/
824 PM CDT Wed Apr 14 2021
...The Flood Warning is now in effect until early tomorrow
afternoon...
The Flood Warning continues for
the Sabine River Near Deweyville.
* Until Thursday afternoon.
* At 7:45 PM CDT Wednesday the stage was 24.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:45 PM CDT Wednesday was 24.0 feet.
* Forecast...The river is expected to fall below flood stage just
after midnight tonight and continue falling to 20.5 feet Monday
evening.
* Impact...At 24.0 feet, Minor lowland flooding will occur.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Sabine River
Deweyville 24.0 24.0 Wed 7 pm CDT 23.8 23.3 22.6
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
LAC055-099-113-160130-
/O.EXT.KLCH.FL.W.0127.000000T0000Z-210416T2100Z/
/VLSL1.1.ER.210415T0600Z.210415T1800Z.210416T0900Z.NO/
824 PM CDT Wed Apr 14 2021
...The Flood Warning is now in effect until Friday afternoon...
The Flood Warning continues for
the Vermilion River At Lafayette, Surrey Street Gage.
* Until Friday afternoon.
* At 8:15 PM CDT Wednesday the stage was 9.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight to a crest of 10.5 feet early tomorrow
afternoon. It will then fall below flood stage early Friday
morning.
* Impact...At 10.0 feet, Minor flooding of Heymann Park off of
Highway 90 will occur.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Vermilion River
Lafayette, Surrey Street Gag 10.0 9.8 Wed 8 pm CDT 10.3 9.6 8.8
&&
LAT...LON 3031 9191 3022 9190 2988 9206 2987 9219
3000 9227 3031 9204
$$
LAC055-097-099-151800-
/O.EXT.KLCH.FL.W.0129.210415T0600Z-210415T1800Z/
/BVCL1.1.ER.210415T0600Z.210415T0600Z.210415T0600Z.UU/
824 PM CDT Wed Apr 14 2021
...The Flood Warning is now in effect until early tomorrow
afternoon...
The Flood Warning continues for
the Bayou Vermilion Near Carencro.
* From late tonight to Thursday afternoon.
* At 7:15 PM CDT Wednesday the stage was 16.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 17.0 feet
just after midnight tonight.
* Impact...At 18.0 feet, Roads along Bayou Fuseilier are impassable.
These include but are not limited to Walnut and Green roads along
the St. Martin, St. Landry Parish line, as well as Meche Road in
St. Landry Parish.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Bayou Vermilion
Carencro 17.0 16.3 Wed 7 pm CDT 15.2 11.2 8.9
&&
LAT...LON 3046 9201 3046 9198 3032 9189 3031 9194
3028 9193 3026 9200
$$
LAC001-053-113-160130-
/O.EXT.KLCH.FL.W.0130.210415T1800Z-000000T0000Z/
/MRML1.1.ER.210415T1800Z.210418T1200Z.000000T0000Z.NO/
824 PM CDT Wed Apr 14 2021
...The Flood Warning is now in effect until further notice...
The Flood Warning continues for
the Mermentau River Near Mermentau.
* From Thursday afternoon until further notice.
* At 8:15 PM CDT Wednesday the stage was 3.6 feet.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
tomorrow afternoon and continue rising to 4.5 feet Sunday morning.
Additional rises are possible thereafter.
* Impact...At 4.0 feet, Minor lowland flooding near the river will
occur.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Mermentau River
Mermentau 4.0 3.6 Wed 8 pm CDT 4.2 4.4 4.4
&&
LAT...LON 3024 9255 3019 9254 3004 9260 3004 9276
3025 9266
$$
LAC001-003-039-053-160130-
/O.EXT.KLCH.FL.W.0132.210417T1600Z-210420T0900Z/
/BSLL1.1.ER.210417T1600Z.210418T1200Z.210419T2100Z.NO/
824 PM CDT Wed Apr 14 2021
...The Flood Warning is now in effect until early Tuesday morning...
The Flood Warning continues for
the Bayou Nezpique Near Basile.
* From Saturday morning to late Monday night.
* At 8:15 PM CDT Wednesday the stage was 15.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
Saturday morning to a crest of 22.5 feet Sunday morning. It will
then fall below flood stage Monday afternoon.
* Impact...At 22.0 feet, Minor agricultural flood damage will occur.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Bayou Nezpique
Basile 22.0 15.9 Wed 8 pm CDT 19.3 21.2 22.3
&&
LAT...LON 3062 9250 3022 9256 3022 9267 3046 9269
3061 9262
$$
LAC019-160130-
/O.CON.KLCH.FL.W.0128.000000T0000Z-210419T1800Z/
/LCHL1.1.ER.210414T1200Z.210415T1800Z.210419T0600Z.NO/
824 PM CDT Wed Apr 14 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Calcasieu River Near Salt Water Barrier.
* Until Monday afternoon.
* There is no current observed data.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a
maximum value of 4.3 feet early tomorrow afternoon.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Calcasieu River
Salt Water Barrie 4.0 MSG unknown 4.1 4.2 4.2
&&
LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335
3035 9332
$$
LAC001-039-097-160130-
/O.CON.KLCH.FL.W.0126.000000T0000Z-210417T1245Z/
/BDCL1.2.ER.210414T0815Z.210415T1800Z.210417T0645Z.UU/
824 PM CDT Wed Apr 14 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Bayou Des Cannes Near Eunice.
* Until Saturday morning.
* At 7:00 PM CDT Wednesday the stage was 17.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:00 PM CDT Wednesday was 17.4 feet.
* Forecast...The river is expected to rise to a crest of 18.5 feet
early tomorrow afternoon. It will then fall below flood stage
early Saturday morning.
* Impact...At 19.8 feet, IT IS ESTIMATED THAT 18 STRUCTURES NEAR THE
BAYOU WILL BE FLOODED.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Bayou Des Cannes
Eunice 16.0 17.4 Wed 7 pm CDT 18.4 16.7 13.5
&&
LAT...LON 3057 9240 3056 9235 3019 9256 3022 9260
3045 9257
$$
LAC099-101-160130-
/O.CON.KLCH.FL.W.0120.000000T0000Z-000000T0000Z/
/MCGL1.1.ER.210405T2000Z.210414T1200Z.000000T0000Z.NO/
824 PM CDT Wed Apr 14 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Atchafalaya River At Morgan City.
* Until further notice.
* At 7:00 PM CDT Wednesday the stage was 6.7 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:00 PM CDT Wednesday was 6.9 feet.
* Forecast...The river is expected to fall to 6.0 feet Monday
evening.
* Impact...At 7.0 feet, Buildings at the foot of Ann Street on the
river side of the flood wall will flood as water overtops the Rio
Oil Company dock. Buildings on the river side of the Berwick
floodwall will flood. River traffic restrictions will be strictly
enforced. In addition, backwater flooding could potentially impact
portions areas around Lake Palourde and Stephensville.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Atchafalaya River
Morgan City 6.0 6.7 Wed 7 pm CDT 6.3 6.2 6.1
&&
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
2986 9139 2995 9147
$$
LAC079-160130-
/O.CON.KLCH.FL.W.0131.210416T1800Z-000000T0000Z/
/GLML1.1.ER.210416T1800Z.210419T0600Z.000000T0000Z.NO/
824 PM CDT Wed Apr 14 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Calcasieu River Near Glenmora.
* From Friday afternoon until further notice.
* At 7:45 PM CDT Wednesday the stage was 10.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
Friday afternoon and continue rising to a crest of 13.0 feet early
Monday morning.
* Impact...At 12.0 feet, When the river is falling and the gauge
reading is forecast to be near 12 feet, flooding of forested areas
near the river will occur.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Calcasieu River
Glenmora 12.0 10.1 Wed 7 pm CDT 11.2 12.2 12.7
&&
LAT...LON 3115 9275 3105 9265 3090 9262 3090 9269
3113 9279
$$
DensonWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 14, 3:58 PM CDT, 42 minutes earlier.
Area forecast discussion, Apr 14, 3:58 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
358 PM CDT Wed Apr 14 2021
.DISCUSSION...
Precipitation has been widespread through much of the day, but
rainfall rates and accumulations have been manageable in the one
to two inch range and no flooding has been reported anywhere
across the region. The frontal boundary responsible continues to
work its way toward the coast this afternoon with short range
guidance indicating a broad band of showers and thunderstorms
continuing along and south of the I-10 corridor over the next few
hours before becoming more isolated late this evening.
A severe thunderstorm watch, which was issued earlier this
afternoon, remains in effect until 8 pm for Jefferson and Orange
counties as well as Calcasieu and Cameron parishes where better
heating has resulted in more substantial instability. Large hail
is the most likely severe threat although some storms could
produce damaging winds.
The frontal boundary isn't expected to make it too far offshore
before stalling and it's proximity combined with another weak,
upper level disturbance traversing the area beginning early
tomorrow morning will serve as a focus for another round of
widespread showers. The Flash Flood Watch continues until noon
tomorrow as the loss of upper level support should allow
convection to wane during the afternoon.
A second, more progressive cold front is still progged to swing
through the region Saturday and although another round of
convection will accompany the front, it should also be deep enough
to push some of the low level moisture out into the gulf allowing
for drier conditions Sunday through early next week.
Jones
&&
.MARINE...
Scattered showers and thunderstorms will continue through early
evening becoming more isolated by late evening, but redeveloping
early Thursday morning. The cold front responsible for the
precipitation will advance through the coastal waters this
evening turning winds offshore as it does so. Precipitation will
remain widespread Friday as an upper level trof swings through the
area and again on Saturday as a second cold front pushes through
the region. Drier conditions will develop Sunday through early
next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 56 72 54 68 / 70 30 50 80
LCH 62 74 62 76 / 70 70 40 70
LFT 62 73 60 74 / 70 50 40 70
BPT 63 74 62 76 / 70 70 30 70
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday morning for LAZ027>033-
041>045-052>055-073-074.
TX...None.
GM...None.
&&
PUBLIC...66Hazardous weather outlook, Apr 14, 3:58 PM CDT, 42 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 358 PM CDT Wed Apr 14 2021 TXZ180-201-259>262-152100- Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 358 PM CDT Wed Apr 14 2021 This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms this afternoon will decrease through the evening before increasing once again early Thursday morning. Some of these storms will have the potential to produce locally heavy rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An upper level trof will swing across the area providing another round of widespread showers and thunderstorms through Thursday morning before becoming more isolated during the afternoon. Some of these storms will have the potential to produce locally heavy rainfall and frequent lightning. Another upper trof will traverse the region Friday resulting in widespread showers and thunderstorms. These storms will continue into Saturday as another cold front pushes through the region. Precip will come to an end late Saturday with drier conditions expected Sunday into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ027>033-042>045-052>055-152100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia- St. Mary-Lower St. Martin- 358 PM CDT Wed Apr 14 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and west central Louisiana. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms this afternoon will decrease through the evening before increasing once again early Thursday morning. Some of these storms will have the potential to produce locally heavy rainfall which could lead to flash flooding. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An upper level trof will swing across the area providing another round of widespread showers and thunderstorms through Thursday morning before becoming more isolated during the afternoon. Some of these storms will have the potential to produce locally heavy rainfall and frequent lightning. Another upper trof will traverse the region Friday resulting in widespread showers and thunderstorms. These storms will continue into Saturday as another cold front pushes through the region. Precip will come to an end late Saturday with drier conditions expected Sunday into early next week. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ041-073-074-152100- Calcasieu-West Cameron-East Cameron- 358 PM CDT Wed Apr 14 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... ...SEVERE THUNDERSTORM WATCH 95 IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for southwest Louisiana. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will continue across the region through the afternoon and early evening. Some of these storms will have the potential to become strong to severe with damaging winds and large hail being the primary threats. Precipitation will decrease through the evening before increasing once again early Thursday morning. Some of these storms will have the potential to produce locally heavy rainfall and frequent lightning. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An upper level trof will swing across the area providing another round of widespread showers and thunderstorms through Thursday morning before becoming more isolated during the afternoon. Some of these storms will have the potential to produce locally heavy rainfall and frequent lightning. Another upper trof will traverse the region Friday resulting in widespread showers and thunderstorms. These storms will continue into Saturday as another cold front pushes through the region. Precip will come to an end late Saturday with drier conditions expected Sunday into early next week. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TXZ215-216-152100- Jefferson-Orange- 358 PM CDT Wed Apr 14 2021 ...SEVERE THUNDERSTORM WATCH 95 IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will continue across the region through the afternoon and early evening. Some of these storms will have the potential to become strong to severe with damaging winds and large hail being the primary threats. Precipitation will decrease through the evening before increasing once again early Thursday morning. Some of these storms will have the potential to produce locally heavy rainfall and frequent lightning. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An upper level trof will swing across the area providing another round of widespread showers and thunderstorms through Thursday morning before becoming more isolated during the afternoon. Some of these storms will have the potential to produce locally heavy rainfall and frequent lightning. Another upper trof will traverse the region Friday resulting in widespread showers and thunderstorms. These storms will continue into Saturday as another cold front pushes through the region. Precip will come to an end late Saturday with drier conditions expected Sunday into early next week. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-452-455-470-472-475-152100- Vermilion Bay- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 358 PM CDT Wed Apr 14 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will continue across the region through the afternoon and early evening. Precipitation will decrease through the evening before increasing once again early Thursday morning. Some of these storms will have the potential to produce locally heavy rainfall and frequent lightning. Away from precipitation, patchy fog will be possible across the near shore waters through this evening prior to the passage of a cold front. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An upper level trof will swing across the area providing another round of widespread showers and thunderstorms through Thursday morning before becoming more isolated during the afternoon. Some of these storms will have the potential to produce heavy rainfall and frequent lightning. Another upper trof will traverse the region Friday resulting in widespread showers and thunderstorms. These storms will continue into Saturday as another cold front pushes through the region. Precip will come to an end late Saturday with drier conditions expected Sunday into early next week. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-450-152100- Sabine Lake-Calcasieu Lake- Coastal waters from Cameron LA to High Island TX out 20 NM- 358 PM CDT Wed Apr 14 2021 ...SEVERE THUNDERSTORM WATCH 95 IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will continue across the region through the afternoon and early evening. A few of these storms will have the potential to be strong to severe with damaging winds and large hail being the primary threats. Precipitation will decrease through the evening before increasing once again early Thursday morning. Some of these storms will have the potential to produce locally heavy rainfall and frequent lightning. Away from precipitation, patchy fog will be possible across the near shore waters through this evening prior to the passage of a cold front. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An upper level trof will swing across the area providing another round of widespread showers and thunderstorms through Thursday morning before becoming more isolated during the afternoon. Some of these storms will have the potential to produce heavy rainfall and frequent lightning. Another upper trof will traverse the region Friday resulting in widespread showers and thunderstorms. These storms will continue into Saturday as another cold front pushes through the region. Precip will come to an end late Saturday with drier conditions expected Sunday into early next week. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 14, 2:06 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
206 PM CDT WED APR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM HAIL 5 N KIRBYVILLE 30.73N 93.90W
04/14/2021 E1.50 INCH JASPER TX PUBLIC
PICTURES POSTED TO SOCIAL MEDIA OF PING PONG BALL SIZED
HAIL JUST NORTH OF KIRBYVILLE.
&&
13Special weather statement, Apr 14, 4:30 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
430 PM CDT Wed Apr 14 2021
LAZ041-TXZ216-262-142215-
Calcasieu LA-Orange TX-Southern Newton TX-
430 PM CDT Wed Apr 14 2021
...SPECIAL WEATHER STATEMENT...
At 430 PM CDT, Doppler radar was tracking a strong thunderstorm over
Orange, moving east at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Sulphur, Orange, West Orange, Vinton, Carlyss, Pinehurst, Buhler,
Forest Heights, Toomey and Edgerly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Louisiana...and southeastern Texas.
LAT...LON 3008 9382 3014 9386 3020 9383 3029 9371
3036 9335 3005 9336
TIME...MOT...LOC 2130Z 273DEG 20KT 3014 9375
WarthenThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:10 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 20 min |
| Apr 13, 8:30 PM CDT | Small Craft Advisory | LCH | 15 hr | |
| Apr 13, 9:58 PM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 7 days |
| Apr 14, 1:29 AM CDT | Coastal Flood Watch | LCH | Cameron | 4 hr |
| Apr 14, 4:42 AM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis | 33 min |
| Apr 14, 5:43 AM CDT | Coastal Flood Warning | LCH | Cameron | 5 hr |
| Apr 14, 6:28 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 47 min |
| Apr 14, 7:00 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 30 min |
| Apr 14, 7:11 AM CDT | Special Weather Statement | LCH | Beauregard | 64 min |
| Apr 14, 7:16 AM CDT | Special Weather Statement | LCH | Avoyelles | 29 min |
| Apr 14, 7:36 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 54 min |
| Apr 14, 7:52 AM CDT | Special Weather Statement | LCH | Saint Landry | 23 min |
| Apr 14, 7:57 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 63 min |
| Apr 14, 8:14 AM CDT | Special Weather Statement | LCH | St. Mary | 31 min |
| Apr 14, 8:32 AM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 32 min |
| Apr 14, 9:00 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 45 min |
| Apr 14, 9:34 AM CDT | River Flood Warning | LCH | Lafayette, Saint Martin, Vermilion | 6 days |
| Apr 14, 9:34 AM CDT | River Flood Warning | LCH | Calcasieu | 6 days |
| Apr 14, 9:34 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 36 hr |
| Apr 14, 9:34 AM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 21 days |
| Apr 14, 9:34 AM CDT | River Flood Warning | LCH | Rapides | 21 days |
| Apr 14, 9:34 AM CDT | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 21 days |
| Apr 14, 9:42 AM CDT | Special Weather Statement | LCH | Vermilion | 48 min |
| Apr 14, 9:49 AM CDT | Special Weather Statement | LCH | Vermilion | 41 min |
| Apr 14, 10:36 AM CDT | Special Weather Statement | LCH | Vermilion | 24 min |
| Apr 14, 11:07 AM CDT | Special Marine Warning | LCH | 53 min | |
| Apr 14, 4:30 PM CDT | Special Weather Statement | LCH | Calcasieu | 45 min |
| Apr 14, 4:40 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 38 hr |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.